Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 147, NWS Kansas City, MO

August 1, 2016Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 1, 2016, 1:54 PM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Aug 1, 2016, 6:14 PM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Aug 1, 2016, 1:54 PM CDT (18:54 UTC)
In effect from
Aug 1, 2016, 6:14 PM CDT
Expired
Aug 3, 2016, 4:20 AM CDT
In force
34 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 20.07 ft at Aug 1, 2016, 5:00 PM CDT.

actionminormoderate10152008/0108/0208/0308/04
Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

661 
WGUS43 KEAX 011854
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
154 PM CDT MON AUG 1 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-021854-
/O.NEW.KEAX.FL.W.0147.160801T2314Z-160803T0920Z/
/BLRM7.1.ER.160801T2314Z.160802T0600Z.160802T0920Z.UU/
154 PM CDT MON AUG 1 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Big Creek at Blairstown.
* from this evening to late Tuesday night.
* At  1:00 PM Monday the stage was 17.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 20.5 feet by early Tuesday morning. The river will 
  fall below flood stage by Tuesday morning.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   17.9   Mon 01 PM   20.5 early Tuesday morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391


$$
1 follow-up statement
998 
WGUS83 KEAX 020142
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
842 PM CDT MON AUG 1 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-020212-
/O.CAN.KEAX.FL.W.0147.000000T0000Z-160803T0920Z/
/BLRM7.1.ER.160801T2105Z.160801T2230Z.160801T2333Z.UU/
842 PM CDT MON AUG 1 2016

The Flood Warning is cancelled for
  The Big Creek at Blairstown.
* At  8:00 PM Monday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at  6:33 PM Monday.
* Forecast...The river will continue to fall to 14.8 feet by 
  Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   19.6   Mon 08 PM   19.0 early Tuesday morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 1, 12:30 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 1, 12:30 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1230 PM CDT MON AUG 1 2016

.Discussion...
Issued at 408 AM CDT MON AUG 1 2016

A strong low level jet (45-50kts) has set up over eastern Kansas and
western Missouri with the main area of speed convergence up against
a stationary boundary over central Missouri.  With marginal
instability aloft, a line of strong thunderstorms have formed along
this NW/SE oriented boundary. Significant Flash and Areal flooding
is a major threat with this boundary due to the following
parameters: precipitable water near 2 inches, very strong moisture
transport, storm motion directly along the boundary, and the
stationary tendency of this boundary.  The dynamics for this
boundary to continue to develop training storms remains around until
the low level jet finally weakens late in the morning. Higher
resolution models also try to form some scattered thunderstorms over
NW Missouri as the low level jet retreats and the boundary along its
edge moves south. There is much more uncertainty with this
development than the boundary over central Missouri, but some PoPs
were added to the NW through 18Z to account for this. Baring any
outflow/cold pool development from these early afternoon storms the
precipitation chances should diminish in the late afternoon. These
early morning showers and thunderstorms over NW Missouri have a good
potential to limit day time heating early so high temperatures have
been knocked down a couple degrees to keep the heat index right
around 100F.

The low pressure over eastern Colorado that helped to develop the
strong low level jet tonight shifts more to the north Monday night
into Tuesday shifting the formation of the jet to the west and
north. This should result in nocturnal convective development over
central KS, NE, and IA.  Any MCS that develops in Iowa would most
likely propagate to the south effecting the far NE portion of the
CWA with some PoPs added to this region.  Due to less cloud coverage
and the strong warm air advection over the region the last few days
the high temperatures will reach into the mid to upper 90s on
Tuesday.  Heat index values will fall in the 105-110F range so heat
messaging may need to be put out if this trend of no clouds
continues. The low level jet tracks back to the east Tuesday night
into Wednesday creating another chance of nocturnal convection in
the NW portion of the CWA.  This chance of convection and cloud
coverage will lead to some uncertainty in the high temps Wednesday
and puts the Heat Index value 100-105F. Wednesday night into
Thursday no nocturnal precipitation is expected so heat index values
will reach in the 105-110F again.

A low pressure system will track along the US/Canadian border
Thursday into Friday, draping a cold frontal boundary down into
northern Missouri Friday.  This boundary will remain over the region
leading to PoPs over the area for most of the weekend.  A resurgence
of the low level jet Sunday may help to enhance the boundary and
bring the best chance of widespread precipitation over the area.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1230 PM CDT MON AUG 1 2016

The back edge of showers and thunderstorms in the VC of STJ and MCI
will push east by 19Z after which the TAF sites will remain VFR. The
rest of today expect sct-bkn mid-lvl clouds giving way to high
clouds tonight. Winds will be out of the SE btn 10-15kts thru this
evening before veering to the S around 10kts tonight.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Barham
Aviation...73
Hazardous weather outlook, Aug 1, 4:51 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 AM CDT MON AUG 1 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
451 AM CDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 LIFE-THREATENING FLASH FLOODING ACROSS CENTRAL MISSOURI.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 HEAT INDEX VALUES BETWEEN 102 AND 107 TUESDAY THROUGH THURSDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Aug 1, 12:47 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1247 PM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 NNE CARROLLTON        39.38N 93.49W
08/01/2016  M6.00 INCH       CARROLL            MO   COCORAHS

            24-HOUR TOTAL

&&

LG
Local storm report, Aug 1, 12:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       BLACKWATER              38.98N 92.99W
08/01/2016  M4.06 INCH       COOPER             MO   MESONET

            24-HOUR TOTAL FROM AUTOMATED DNR/USGS SITE

&&

LG
Local storm report, Aug 1, 12:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 PM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 SW NELSON             38.98N 93.04W
08/01/2016  M3.28 INCH       SALINE             MO   COCORAHS

            24-HOUR TOTAL

&&

LG
Local storm report, Aug 1, 12:54 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       3 NNE BLACKBURN         39.15N 93.46W
08/01/2016  M8.48 INCH       SALINE             MO   COCORAHS

            24-HOUR TOTAL

&&

LG
Local storm report, Aug 1, 1:29 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
129 PM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      4 SW HOUSTONIA          38.86N 93.41W
08/01/2016                   PETTIS             MO   DEPT OF HIGHWAYS

            ROUTE D CLOSED NEAR THE SOUTH FORK BLACKWATER RIVER.

&&

SAW
Local storm report, Aug 1, 1:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
137 PM CDT MON AUG 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      5 E CONCORDIA           38.99N 93.48W
08/01/2016                   SALINE             MO   DEPT OF HIGHWAYS

            ROUTE VV NEAR DAVIS CREEK CLOSED DUE TO FLOODING.

&&

SAW

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 10:50 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray, Saline25 min
Jul 31, 11:21 PM CDTAreal Flood AdvisoryEAXCarroll, Cooper, Howard, Lafayette, Saline4 hr
Aug 1, 12:05 AM CDTFlash Flood WarningEAXCooper, Howard, Saline16 hr
Aug 1, 1:05 AM CDTSpecial Weather StatementEAXDaviess25 min
Aug 1, 1:40 AM CDTFlash Flood WarningEAXCaldwell, Carroll, Lafayette, Livingston, Ray, Saline6 hr
Aug 1, 2:28 AM CDTFlash Flood WarningEAXCooper, Pettis, Saline13 hr
Aug 1, 2:33 AM CDTRiver Flood WarningEAXCarroll5 days
Aug 1, 2:46 AM CDTRiver Flood WarningEAXCooper, Saline5 days
Aug 1, 2:51 AM CDTAreal Flood AdvisoryEAXCaldwell, Daviess, DeKalb, Gentry, Harrison, Livingston and 1 more6 hr
Aug 1, 2:57 AM CDTRiver Flood WarningEAXCooper49 hr
Aug 1, 3:45 AM CDTFlash Flood WarningEAXCaldwell, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more12 hr
Aug 1, 4:46 AM CDTFlash Flood WarningEAXHenry, Johnson, Pettis11 hr
Aug 1, 6:26 AM CDTRiver Flood WarningEAXCooper44 hr
Aug 1, 6:53 AM CDTRiver Flood WarningEAXLinn, Livingston51 hr
Aug 1, 6:53 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston3 days
Aug 1, 7:43 AM CDTFlash Flood WarningEAXCaldwell, Carroll, Lafayette, Livingston, Ray, Saline8 hr
Aug 1, 9:31 AM CDTRiver Flood WarningEAXJohnson, Pettis46 hr
Aug 1, 3:29 PM CDTAreal Flood WarningEAXCaldwell, Carroll, Daviess, DeKalb, Gentry, Grundy and 4 more24 hr
Aug 1, 3:33 PM CDTAreal Flood WarningEAXCooper, Henry, Howard, Johnson, Lafayette, Pettis and 1 more24 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.